Alert archive / Kentucky / Heat Advisories in 2012
Heat Advisory 2, NWS Louisville, KY
NWS Louisville, KY issued this heat advisory at Jul 1, 2012, 2:35 PM CDT for 19 counties in Kentucky; 10 counties in Indiana. It took effect at Jul 2, 2012, 8:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2012, 2:35 PM CDT (19:35 UTC)
- In effect from
- Jul 2, 2012, 8:00 AM CDT
- Expired
- Jul 2, 2012, 6:50 PM CDT
- In force
- 11 hr
- Issued by
- NWS Louisville, KY
All 29 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Allen County, KY, Barren County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Edmonson County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Hart County, KY, Jefferson County, KY, Larue County, KY, Logan County, KY, Meade County, KY, Ohio County, KY, Oldham County, KY, Simpson County, KY, Trimble County, KY, Warren County, KY
The radar
The Louisville radar (KLVX), 25 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2251 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444 WWUS73 KLMK 011935 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 335 PM EDT SUN JUL 1 2012 ...RECORD HEAT CONTINUING ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY WITH SOME RELIEF IN SIGHT FOR MONDAY... .STRONG HIGH PRESSURE ALOFT WILL MAINTAIN ITS INFLUENCE ACROSS THE OHIO VALLEY BEFORE BEGINNING TO LOSE SOME STRENGTH OVERNIGHT. HIGH TEMPERATURES THROUGH EARLY THIS EVENING WILL RANGE FROM AROUND 100 TO 105 DEGREES...WITH SIMILAR OR SLIGHTLY HIGHER HEAT INDEX VALUES ACROSS THE REGION. SLIGHTLY COOLER TEMPERATURES AND PERHAPS MORE CLOUD COVER IS EXPECTED MONDAY HOWEVER AREAS ALONG AND WEST OF I-65 ARE EXPECTED TO ONCE AGAIN ACHIEVE HEAT ADVISORY CRITERIA. INZ076>079-083-084-089>092-KYZ023>032-053-061>063-070>074-020200- /O.NEW.KLMK.HT.Y.0002.120702T1300Z-120703T0200Z/ /O.CON.KLMK.EH.W.0001.000000T0000Z-120702T0200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-LARUE KY-BUTLER KY-EDMONSON KY- HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW 335 PM EDT SUN JUL 1 2012 /235 PM CDT SUN JUL 1 2012/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 10 PM EDT /9 PM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 10 PM EDT /9 PM CDT/ MONDAY. * MAXIMUM HEAT INDICES RANGING FROM 103-108 CURRENTLY. MAXIMUM HEAT INDEX VALUES AROUND 105 DEGREES MONDAY AFTERNOON AND EVENING. * TIMING...LATE THIS AFTERNOON THROUGH EARLY EVENING. AGAIN ON MONDAY AFTERNOON AND EVENING. * IMPACTS...HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. THE EXTENDED PERIOD OF HEAT WILL ALSO CAUSE DROUGHT CONDITIONS TO WORSEN...AND RAISE THE CONCERN FOR WILDFIRE DEVELOPMENT ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ KYZ033-034-038-045-020200- /O.CON.KLMK.EH.W.0001.000000T0000Z-120702T0200Z/ HENRY KY-SHELBY KY-SPENCER KY-NELSON KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE... TAYLORSVILLE...BARDSTOWN 335 PM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * MAXIMUM HEAT INDICES RANGING FROM 103-108 THROUGH EARLY THIS EVENING. * TIMING...LATE THIS AFTERNOON THROUGH EARLY EVENING. * IMPACTS...HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. THE EXTENDED PERIOD OF HEAT WILL ALSO CAUSE DROUGHT CONDITIONS TO WORSEN...AND RAISE THE CONCERN FOR WILDFIRE DEVELOPMENT ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-020200- /O.CON.KLMK.HT.Y.0001.000000T0000Z-120702T0200Z/ FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 335 PM EDT SUN JUL 1 2012 /235 PM CDT SUN JUL 1 2012/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... * HEAT INDEX VALUES...PEAKING IN THE 100-105 DEGREE RANGE. * TIMING...LATE THIS AFTERNOON THROUGH EARLY EVENING. * IMPACTS...HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. NEVER LEAVE A CHILD OR A PET IN A PARKED CAR...EVEN FOR A FEW MINUTES. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ BJS
4 follow-up statements
563 WWUS73 KLMK 020211 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1011 PM EDT SUN JUL 1 2012 ...RECORD HEAT CONTINUING ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY WITH SOME RELIEF IN SIGHT FOR MONDAY... .STRONG HIGH PRESSURE ALOFT WILL MAINTAIN ITS INFLUENCE ACROSS THE OHIO VALLEY BEFORE BEGINNING TO LOSE SOME STRENGTH OVERNIGHT. SLIGHTLY COOLER TEMPERATURES AND PERHAPS MORE CLOUD COVER IS EXPECTED MONDAY...HOWEVER AREAS ALONG AND WEST OF I-65 ARE EXPECTED TO ONCE AGAIN ACHIEVE HEAT ADVISORY CRITERIA. INZ076>079-083-084-089>092-KYZ023>032-053-061>063-070>074-020900- /O.EXP.KLMK.EH.W.0001.000000T0000Z-120702T0200Z/ /O.CON.KLMK.HT.Y.0002.120702T1300Z-120703T0200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-LARUE KY-BUTLER KY-EDMONSON KY- HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW 1011 PM EDT SUN JUL 1 2012 /911 PM CDT SUN JUL 1 2012/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 10 PM EDT /9 PM CDT/ MONDAY... ...EXCESSIVE HEAT WARNING HAS EXPIRED... * MAXIMUM HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED MONDAY AFTERNOON AND EVENING. * TIMING...MONDAY AFTERNOON AND EVENING. * IMPACTS...HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ KYZ033-034-038-045-020315- /O.EXP.KLMK.EH.W.0001.000000T0000Z-120702T0200Z/ HENRY KY-SHELBY KY-SPENCER KY-NELSON KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE... TAYLORSVILLE...BARDSTOWN 1011 PM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING HAS EXPIRED... ALTHOUGH THE EXCESSIVE HEAT WARNING HAS EXPIRED...A HEAT ADVISORY IS IN EFFECT FOR MONDAY WEST OF I-65. $$ KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-020315- /O.EXP.KLMK.HT.Y.0001.000000T0000Z-120702T0200Z/ FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1011 PM EDT SUN JUL 1 2012 /911 PM CDT SUN JUL 1 2012/ ...HEAT ADVISORY HAS EXPIRED... ALTHOUGH THE HEAT ADVISORY HAS EXPIRED...HEAT INDICES ARE STILL EXPECTED TO REACH THE 100 DEGREE MARK MONDAY. USE CAUTION IF OUTDOORS. $$ AMS
922 WWUS73 KLMK 020702 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 302 AM EDT MON JUL 2 2012 ...SLIGHTLY COOLER...BUT STILL HOT...TEMPERATURES EXPECTED THIS AFTERNOON AND EVENING... .STRONG HIGH PRESSURE ALOFT WILL MAINTAIN ITS INFLUENCE ACROSS THE OHIO VALLEY. AREAS ALONG AND WEST OF I-65 ARE EXPECTED TO ONCE AGAIN ACHIEVE HEAT ADVISORY CRITERIA. INZ076>079-083-084-089>092-KYZ023>032-053-061>063-070>074-022100- /O.CON.KLMK.HT.Y.0002.120702T1300Z-120703T0200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-LARUE KY-BUTLER KY-EDMONSON KY- HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW 302 AM EDT MON JUL 2 2012 /202 AM CDT MON JUL 2 2012/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM EDT /8 AM CDT/ THIS MORNING TO 10 PM EDT /9 PM CDT/ THIS EVENING... * MAXIMUM HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED THIS AFTERNOON AND EVENING. * TIMING...THIS AFTERNOON AND EVENING. * IMPACTS...HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ JSD
096 WWUS73 KLMK 021945 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT MON JUL 2 2012 ...SLIGHTLY COOLER...BUT STILL HOT...TEMPERATURES ONGOING THIS AFTERNOON AND EVENING... .AREAS ALONG AND WEST OF I-65 ARE EXPERIENCING MAX HEAT INDICES BETWEEN 100 TO 105 DEGREES. A HEAT ADVISORY CONTINUES DUE TO SEVERAL DAYS OF INTENSE HEAT. INZ076>079-083-084-089>092-KYZ023>032-053-061>063-070>074-030200- /O.CON.KLMK.HT.Y.0002.000000T0000Z-120703T0200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-LARUE KY-BUTLER KY-EDMONSON KY- HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW 345 PM EDT MON JUL 2 2012 /245 PM CDT MON JUL 2 2012/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... * MAXIMUM HEAT INDEX VALUES BETWEEN 100 TO 105 DEGREES ARE OCCURRING LATE THIS AFTERNOON THROUGH THIS EVENING. * TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING. * IMPACTS...HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ BJS
940 WWUS73 KLMK 022350 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 750 PM EDT MON JUL 2 2012 ...HEAT ADVISORY CANCELLED... .DUE TO SCATTERED TO NUMEROUS THUNDERSTORMS AND MULTIPLE OUTFLOW BOUNDARIES OVER THE AREA...HEAT INDICES HAVE COOLED BELOW HEAT ADVISORY LEVELS. THUS THE HEAT ADVISORY IS CANCELLED. INZ076>079-083-084-089>092-KYZ023>032-053-061>063-070>074-030100- /O.CAN.KLMK.HT.Y.0002.000000T0000Z-120703T0200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-LARUE KY-BUTLER KY-EDMONSON KY- HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW 750 PM EDT MON JUL 2 2012 /650 PM CDT MON JUL 2 2012/ ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE HEAT ADVISORY. $$ AMS
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this heat advisory went out at Jul 1, 2:10 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 1, 2:10 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT SUN JUL 01 2012
.Short Term (Tonight through Monday night)...
Issued at 310 PM EDT Sun July 1 2012
Several issues to deal with in the short term forecast. Currently,
things are quiet across the CWA, however potential appears to be
growing for scattered thunderstorm activity later this evening. A
look at the latest water vapor imagery shows a weak shortwave
rounding the top of the ridge over southern Illinois, with an
associated weak surface low underneath. This is creating moisture
convergence near the Wabash/Ohio River confluence and a few storms
have already fired near this location. Expect this wave, along with
other waves embedded in the northwest flow over IL/IN to slowly move
toward the region later this evening and should provide enough lift
to kick off scattered storms. One limiting factor will be strength
of the cap with strong mid level high to the south. With the amount
of instability, (CAPE values ~ 2000-4000 J/KG) and dry air at the
low and mid levels expect that storms that do fire will have the
potential to go severe with damaging winds and hail being the main
threats. Secondary threats would be heavy rainfall and cloud to
ground lightning. Deep layer shear is marginal for organization and
expect storm mode to mainly be pulse in nature. Best coverage of
storms should be across southern Indiana and north central Kentucky.
Across south central Kentucky, expect cap to be strong enough to
keep things dry overnight.
As far as the heat goes, current temperatures are ranging in the
upper 90s to low 100s across the region. Record high temperatures
have already been tied or set at BWG, SDF, and LEX with an hour or
two of heating still to go. Will keep heat headlines in place
through late this evening, however will downgrade to an advisory
mainly along and west of I-65 for tomorrow. Will go with no headline
east of this line. Thanks to surrounding offices for collaboration.
Overall high temperatures are expected to be a degree or two cooler
than today, however higher dew points will yield heat indices near
the same values as today. Either way, we should be below Excessive
Heat Warning criteria and with prolonged nature of the heat, felt
advisory was still sufficient. One other factor that could wreck the
temperature forecast will be a better chance of convection. Will
give the following shifts time to re-evaluate.
Overall, expect a weakening of the upper level ridge through this
forecast period which should lead to an increase in isolated to
scattered convective chances tomorrow afternoon and evening. Also,
mid level pattern looks to have several weak waves embedded within
which could enhance areas of convection. Low confidence portion of
the forecast carries slight chances overnight, mainly across the
northern CWA. Monday could bring isolated to scattered coverage
across the entire CWA and will rely on diurnal trends and low
confidence to go with a dry forecast for Monday night.
Expect mild overnight lows once again in the 70s. Tomorrow will see
highs ranging from the upper 90s to around 100 degrees in most
spots. Overnight lows will once again be in the 70s.
.Long Term (Tuesday through Sunday)...
Issued at 250 PM EDT Sun Jul 1 2012
Above normal temp regime continues, but the devil is in the details
here as the upper ridge retrogrades into the Plains. Ohio Valley
will be in the NW flow on the periphery of the ridge for the middle
portion of the week. Forecast confidence is low due to impulses
aloft that will be at best difficult to time. With a hot and fairly
humid air mass in place, it will not take much of a disturbance to
initiate convection on any day. That said, we remain in a drought so
would rather not get carried away with inserting 20-30 POPs across
the board. Best shot appears to be Tuesday, with POPs trending down
and being more limited to the Bluegrass and the higher terrain after
that as the timing becomes more difficult. The breakdown of the
ridge overhead will keep things just unsettled enough to limit max
temps to the mid/upper 90s, with heat indices just over 100 each
afternoon.
GFS/ECMWF both show the ridge strengthening over the Plains and then
building east Friday into Saturday, which could bring 100 degree
heat back to the area in time for the weekend. Sunday carries
another divergence in the models, as the GFS tries to develop an
East Coast trough, and bring a cold front SE across the Ohio Valley.
Will include a 20-30 POP out of respect for the modest height falls
aloft, but still splitting the difference between the 100 degree
temps in the previous forecast and the lower 90s advertised by the
latest GFS extended MOS.
&&
.Aviation (18Z TAF Issuance)...
Issued at 1257 PM EDT Sun July 1 2012
VFR conditions are expected to prevail through the forecast period,
however may have to deal with some periods of shower and
thunderstorm activity at SDF/LEX later this afternoon and evening.
Expecting scattered thunderstorm development in response to
destabilizing atmosphere and a series of weak disturbances in the
mid and upper level flow. Will keep prevailing VFR at SDF/BWG for
now, although will mention a small window of VCTS this evening until
confidence is higher. Conditions will deteriorate to MVFR or worse
in any thunderstorm.
Otherwise, expect generally southwest winds between 5 and 10 mph to
take hold this afternoon, going variable this evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING
FOR INZ076>079-083-084-089>092.
KY...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING
FOR KYZ023>034-038-045-053-061>063-070>074.
HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082.
Short Term.......BJS
Long Term........RAS
Aviation.........BJSHazardous weather outlook, Jul 1, 11:08 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1208 PM EDT SUN JUL 1 2012 KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-021915- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON... DANVILLE...LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1208 PM EDT SUN JUL 1 2012 /1108 AM CDT SUN JUL 1 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE BLUEGRASS AND LAKE CUMBERLAND REGIONS. .DAY ONE...THIS AFTERNOON AND TONIGHT. LATE AFTERNOON TEMPERATURES WILL RANGE IN THE 99 TO 103 DEGREE RANGE WITH SIMILAR HEAT INDEX READINGS. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. ANY THUNDERSTORM WILL BE ABLE TO PRODUCE HEAVY RAINFALL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074- 021915- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-NELSON KY- LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN... HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW 1208 PM EDT SUN JUL 1 2012 /1108 AM CDT SUN JUL 1 2012/ ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. LATE AFTERNOON TEMPERATURES WILL RANGE IN THE 101 TO 106 DEGREE RANGE WITH SIMILAR HEAT INDEX READINGS. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). BJS/MJ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:02 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 33 min |
| Jul 1, 6:04 PM CDT | Severe Thunderstorm Warning | LMK | Trimble | 31 min |
| Jul 1, 6:09 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 31 min |
| Jul 1, 6:26 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 29 min |
| Jul 1, 6:35 PM CDT | Special Weather Statement | LMK | Trimble | 30 min |
| Jul 1, 6:56 PM CDT | Special Weather Statement | LMK | Bullitt | 29 min |
| Jul 1, 4:09 AM CDT | Special Weather Statement | LMK | Jefferson | 26 min |
| Jul 1, 4:40 AM CDT | Special Weather Statement | LMK | Jefferson | 20 min |
| Jul 1, 4:56 PM CDT | Special Weather Statement | LMK | Jefferson | 29 min |
| Jul 1, 5:00 PM CDT | Special Weather Statement | LMK | Dubois | 30 min |
| Jul 1, 5:06 PM CDT | Severe Thunderstorm Warning | LMK | Dubois | 29 min |
| Jul 1, 5:16 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 29 min |
| Jul 1, 5:33 PM CDT | Severe Thunderstorm Warning | LMK | Dubois | 32 min |
| Jul 1, 5:42 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 28 min |
| Jul 1, 5:44 PM CDT | Special Weather Statement | LMK | Crawford | 31 min |
| Jul 1, 5:47 PM CDT | Severe Thunderstorm Warning | LMK | Crawford, Orange | 28 min |
| Jul 1, 5:51 PM CDT | Severe Thunderstorm Warning | LMK | Scott, Washington | 29 min |
| Jul 1, 5:57 PM CDT | Special Weather Statement | LMK | Dubois | 28 min |
| Jul 1, 6:01 PM CDT | Severe Thunderstorm Warning | LMK | Dubois | 29 min |
| Jul 1, 6:14 PM CDT | Special Weather Statement | LMK | Orange | 31 min |
| Jul 1, 6:15 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott | 30 min |
| Jul 1, 6:20 PM CDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 30 min |
| Jul 1, 6:46 PM CDT | Special Weather Statement | LMK | Scott | 29 min |
Nearby
Heat Advisories in Kentucky, 2012Heat Advisories in Indiana, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.